Block 11 Antihypertensive Drugs

9 Questions | Total Attempts: 551

SettingsSettingsSettings
Block 11 Antihypertensive Drugs - Quiz

.


Questions and Answers
  • 1. 
    A 62 year-old woman, recently diagnosed with stage 1 essential hypertension, started a treatment with hydrochlorothiazide. Which of the following actions most likely mediated the long term effect of this drug in the patient’s disease?
    • A. 

      Decreased cardiac output

    • B. 

      Reduction of blood volume

    • C. 

      Inhibition of angiotensin activity

    • D. 

      Decreased central sympathetic tone

    • E. 

      Arteriolar vasodilation

  • 2. 
    A 53-year-old man was found to have a high blood pressure (158/92mm Hg) during a routine visit. The patient had been suffering from type II diabetes mellitus for five years and from gout for three years. Present medications included insulin and allopurinol. Which of the following drugs would be appropriate to treat the patient’s hypertension?
    • A. 

      Propranolol

    • B. 

      Hydrochlorothiazide

    • C. 

      Captopril

    • D. 

      Minoxidil

  • 3. 
    A 45-year- old obese male with a history of bronchial asthma due to excessive smoking, was diagnosed with hypertension and diabetes mellitus. His hypertension was treated with 10 mg of lisinopril daily. However he complained of a persistent and irritating cough.  His antihypertensive medication was changed to losartan and the cough subsided. The reason why losartan was more suitable than lisinopril for this patient is that:
    • A. 

      Losartan does not increase bradykinin levels

    • B. 

      Losartan is an angiotensin- 1 receptor blocker

    • C. 

      Lisinopril causes hyperkalemia

    • D. 

      Losartan is a more effective anti-hypertensive than Lisinopril

  • 4. 
    A 62-year-old woman presented to her physician complaining of dizziness and vertigo of one-week duration. The woman, who was diagnosed with hypertension and diastolic dysfunction, started an hypertensive therapy one week previously. Physical examination showed blood pressure of 170/94 mm Hg while lying and of 140/83 mm Hg while standing. Which of the following antihypertensive drugs was the patient most likely taking?
    • A. 

      Beta blocker

    • B. 

      Calcium channel blocker

    • C. 

      Alpha blocker

    • D. 

      ACE-inhibitor

  • 5. 
    A 60-year-old man suffering from hypertension had been taking hydrochlorothiazide and propranolol for two months but the therapy failed to completely control his blood pressure. The man was recently diagnosed with benign prostatic hyperplasia and experienced frequent nocturia. The physician decided to add to the therapeutic regimen a third drug, which could also help the patient’s difficulty in urinating. Which of the following drugs was most likely prescribed?
    • A. 

      Alpha-2 agonist

    • B. 

      Potassium channel opener

    • C. 

      Calcium channel blocker

    • D. 

      Alpha blocker

  • 6. 
    A 40-year-old chronic alcoholic is brought to the emergency department confused. Initial blood pressure reading is 250/170 mm Hg. The increase in blood pressure is treated with an intravenous infusion of sodium nitroprusside. The major antihypertensive action of this drug results from
    • A. 

      Activation of adenyl cyclase

    • B. 

      Inhibition of phospholipase-C

    • C. 

      Activation of guanyl cyclase

    • D. 

      Inhibition of phosphodiesterase

  • 7. 
    A 50-year-old woman is on atenolol, minoxidil and hydrochlorothiazide for the management of her severe hypertension. She discontinues minoxidil as she developed an adverse reaction to this drug. Which among the following is the most likely adverse effect of minoxidil that caused her to discontinue the drug?
    • A. 

      Acne

    • B. 

      Hypertrichosis

    • C. 

      Delayed ejaculation

    • D. 

      Postural hypotension

  • 8. 
    A 40-year-old woman has a blood pressure of 160/110 mm Hg.A CT scan of the abdomen shows an adrenal tumor on the left.Plasma renin was found to be markedly suppressed.Laboratory studies show increased serum levels of sodium and HCO3. Serum potassium was very low (2.7 mEq/L).Before further medical evaluation, which of the following drugs is the most appropriate therapy?
    • A. 

      Spironolactone

    • B. 

      Furosemide

    • C. 

      Hydrochlorothiazide

    • D. 

      Triamterene

  • 9. 
    A 40 year old man with history of hypertension treated with combination of diuretics.  After few months he complains of ear discomfort, reduced hearing, tinnitus and vertigo.  The figure below shows proposed sites of action of different diuretics.  Choose the anatomic site in the schematic diagram of the renal nephron where the principle action of the drug responsible for this side effect occurs.
    • A. 

      A

    • B. 

      B

    • C. 

      C

    • D. 

      D

Back to Top Back to top